MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO Ø 52; HIP UNCEMENTED SHELL

MEDACTA INTERNATIONAL SA VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO Ø 52; HIP UNCEMENTED SHELL
Model Number 02.07.0410SF
Health Effect - Clinical Codes Extraskeletal ossification (1428); Bone Fracture(s) (1870); Inadequate Osseointegration (2646)
Date of Event 10/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 19 october 2021: lot 124078: (b)(4) items manufactured and released on 21-nov-2012.Expiration date: 2017-10-30 no anomalies found related to the problem.To date, all items of the same lot have been sold without a similar reported event since 2017.Additional device involved: quadra-h 01.12.20sn cementless, ha coated std stem # 0, short neck (k082792) batch review performed on 19 october 2021: lot 124078: (b)(4) items manufactured and released on 7-feb-2013.Expiration date: 2017-12-31 no anomalies found related to the problem.To date, all items of the same lot have been sold without a similar reported event since 2017.Clinical evaluation performed by medacta medical affairs director: 8 years after primary cementless tha the patient suffers from thigh pain and revision surgery is undertaken.Both stem and cup appear to be loose and are removed - easily.Only the pre-revision xray is available, therefore we cannot evaluate if the stem was perhaps slightly undersized and this may have contributed to a negative evolution.The bone on the index side does not look healthy, but we have no medical information on this aspect.The fact that while removing a loose cup a fracture occurred to the pelvic bone is rather unusual and in my opinion it contributes to the idea that osteomalacia of some sort may have intervened.Preliminary investigation performed by medacta r&d hip project manager on the shell picture: the photo shows the versafitcup extracted from the patient, with blood on its surface and fibrotic tissues present inside the macrostructure.No particular signs related to the event are visible, so from the received image and information, it is not possible to determine with certainty the root cause of the event.Preliminary investigation performed by medacta r&d hip project manager on the stem picture: looking at the image attached to the complaint it is visible the explanted stem covered with patient blood and assembled with femoral head.It seems that the ha coating on the stem body has been completely absorbed by patient bone, but it has to be confirmed during the visual inspection if the stem will be available.It is not possible to determine the root cause of reported stem loosening.
 
Event or Problem Description
At 8 years and 4 months after the primary, revision surgery was performed due to stem and cup mobilization.Since 2016 the patient had increasing heterotrophic ossification at the femur and radiolucent lines around the femoral stem neck and cup.During the surgery, a small acetabular fracture was noticed.The surgeon revised all implants.

Brand Name
VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO Ø 52
Common Device Name
HIP UNCEMENTED SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key12811729
Report Number3005180920-2021-00879
Device Sequence Number5484952
Product Code LZO
UDI-Device Identifier07630030817663
UDI-Public07630030817663
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K103352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/30/2017
Device Model Number02.07.0410SF
Device Catalogue Number01.26.45.0052
Device Lot Number124078
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2021
Initial Report FDA Received Date11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/21/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexFemale